MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW ML; SIZE Ø4.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW ML; SIZE Ø4.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04024M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
This report summarizes one malfunction event where during insertion, the shaft of a yukon screw broke.It was further reported that the distal portion was not able to be removed from the bone.Surgery was successfully completed with a 3 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.A supplemental vmsr will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual inspection: the device was inspected, and it was observed that the screw had fractured immediately below the ball feature of the screw shank.Analysis of the fracture face suggests that the failure occurred in torsion.Complaint history records were reviewed for this catalog and no similar complaints were identified.According to the follow up responses, the surgeon believes that the resident was not inserting the screw co-linear and may have been putting pressure on the lateral side.Additionally, it was reported that the patient's bone quality was very hard.Inserting the screw in harder than normal bone can compound torsional forces, resulting in fracture.The distal portion of the screw remains in the patient.
 
Event or Problem Description
This report summarizes one malfunction event where during insertion, the shaft of a yukon screw broke.It was further reported that the the distal portion was not able to be removed from the bone.Surgery was successfully completed with a 3 minute delay.No adverse consequences or medical intervention were reported.

Brand Name
POLYAXIAL SCREW ML; SIZE Ø4.0X24 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12720859
Report Number3004774118-2021-00329
Device Sequence Number1364105
Product Code NKG
UDI-Device Identifier10888857350410
UDI-Public10888857350410
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04024M
Device Catalogue Number7601-04024M
Device Lot NumberMXJG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer01/01/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown